References to 'Side-effects of antileprosy drugs in common use'

W. H. JOPLING
1985 Leprosy Review  
Lepr Rev (1985) 56, 61-70 SPECIA L ARTICLE References to 'Side-effects of antileprosy drugs in common use'* (Jopling WHo Editorial, Lepr Rev 1983; 54: 261-70) W H JOPLING 389a Holmesdale Road, South Norwood, London SE25 6PN Dapsone For general reviews of dapsone's side-effects, see (I) Graham WR. Adverse effects of dapsone. In t J Dermatol, 1975; 14: 494-500; (2) Leading Article. Adverse reactions to dapsone. Lancet, 1981; 2: 184-5. 1. BLOOD (a) Haemolysis Cream 11, Scott GL. Anaemia in
more » ... Anaemia in dermatitis herpetiformis: the role of dapsone-induced haemolysis and malabsorption. Br J Dermatol, 1970; 82: 333--42. Hutchison HE, Jackson JM, Cassidy P. · Drug-induced haemolytic anaemia in dermatitis herpetiformis. Br J Dermatol, 1963; 75: 161-6. Pengelly CDR. Dapsone-induced haemolysis. Br Med J, 1963; 2: 662-4 . Smith RS, Alexander S. Heinz-body anaemia due to dapsone. Br Med J, 1959; 1: 625-7. Sritharan Y, Bharadwaj YP, Yenkatesan K, Girdhar BK. Dapsone-induced hypohaptoglobulinemia in lepromatous leprosy patients. Int J Lepr, 1981; 49: 307-10. Stone SP, Goodwin RM. Dapsone-induced jaundice. Arch Dermatol, 1978; 114: 947. Haemolysis and G-6-PD deficiency. Chernov D. Dapsone-induced haemolysis in G6PD deficiency. JA MA , 1967; 201: 144-6. Degowin RL, Eppes RB, Powell RD. The haemolytic effect of diapheny1su1phone (DDS) in normal subjects and those with G6PD deficiency. Bull WHO, 1966; 35: 165-79. Haemolysis due to a toxic DDS de rivative (DDS-NHOH) . Manfredi G, De Panfilis G, Zampetti M, Allegra F. Studies on dapsone induced haemolytic anaemia. Br J Dermatol, 1979; 100: 427-32. Haemolysis due to DDS in breast milk. Saunders SW, Zone 11, Ff'ltz RL, Tolman KG, Rollins DE. Haemolytic anaemia induced by dapsone transmitted through breast milk. Ann Intern Med, 1982; 96: 465-6. 0305-75 1 8/85/056061 + 10 $0 1 .00 © British Leprosy Relief Association 61 62 W H Jop ling (b) Agranulocytosis Firkin FC, Mariani AF. Agranulocytosis due to dapsone. Med J Aust, 1977; 2: 247-5 1. Levine PH, Weintraub LR. Pseudoleukemia during recovery from dapsone-induced agranulocy tosis. Ann Intern Med, 1968; 68: 1060-65. McConkey B. Adverse reactions to dapsone. Lancet, 1981; 2: 525. McKenna WB, Chalmers AC. Agranulocytosis following dapsone therapy. Br Med J 1958; 1: 324-5. Ognibene AJ. Agranulocytosis due to dapsone. Ann In tern Med, 1970; 72: 521-4 (See comments on this paper by Jopling WHo Ann In tern Med, 1972; 77: 153.) Weetman RM, Brown MP, Boxer LA, Baehner RL. Oxidant mechanism for sulfone induced agranulocytosis. Pediatr Res, 1978; 12: 476 (Abstract 674). (c) Methaemoglobinaemia Alexander JO'D. Dapsone in the treatment of dermatitis herpetiformis. Lancet, 1955; 1: 120 1-2. Alexander JO'D, Young E, McFadyen T, Fraser NG, Duguid WP, Meredith EM. Absorption and excretion of 35S dapsone in dermatitis herpetiformis. Br J Dermatol, 1970; 83: 620-3 1. Manfredi G, De Panfilis G, Zampetti M, Allegra F. Studies on dapsone induced haemolytic anaemia. I. Methaemoglobin production and G-6-PD activity in correlation with dapsone dosage. Br J Dermatol, 1979; 100: 427-32. 2. HYPERSENSITIVITY SKIN REACTIONS Browne SG, Ridge E. Toxic epidermal necrolysis. Br Med J, 1961; 1: 550-3. Dutta RK. Erythema multiforme bullosum due to dapsone. Lepr India, 1980; 52: 306-9. Goette DK. Letter in Arch Dermatol, 1977; 113: 1616-17. Lal S, Garg BR. Suiphone induced exfoliative dermatitis and hepatitis. Lepr India, 1980; 52: 302-5. Leiker DL. The mononucleosis syndrome in leprosy patients treated with sulfones. In t J Lepr, 1956; 24: 402-5. Millikan LE, Harrell ER. Drug reactions to the sulfones. Arch Dermatol, 1970; 102: 220-4. Potter B, Szymanski FJ, Fretzin D. Erythema eleva tum diutinum and sulfone hypersensitivity. Arch Dermatol, 1967; 95: 436-40. DDS Sy ndrome (sui phone syndrome) . Allday EJ, Barnes J. Toxic effects of diaminodiphenyl sulphone in treatment of leprosy. Lancet, 1951; 2: 205-6. Frey HM, Gershon AA, Borkowsky W, Bullock WE. Fatal reaction to dapsone during treatment of leprosy. Ann In tern Med, 1981; 94: 777-9. Tomecki KJ, Catalano CJ. DDS syndrome. Arch Dermatol, 1981; 117: 38-9.
doi:10.5935/0305-7518.19850011 fatcat:hnzolm66knarfde7dxs6kgibbm